MAUDE Adverse Event Report: Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit

Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; Immunoassay Method, Troponin Subunit
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 18sep2024 the customer reported obtaining false high hstni (access high sensitivity troponin i, part number b52699, lot number 338998) results for one patient involving the laboratory's dxi 600 access immunoassay w/spot b analyzer (serial number (sn) (b)(6)).There was no injury, death, or delay/change in treatment or diagnosis related to the reported issue and there was no report of harm for a patient, an operator or any other person.Calibration passed with reagent lot 338998 and calibrator lot 338835.Customer reported the plasma separator tube was only partially full.Short samples are known to affect immunoassays by modifying blood to additive ratio.No hardware errors were reported in conjunction with this event.A passing system check was obtained 18sep2024.
 
Additional Manufacturer Narrative
The full patient identifier is (b)(6).A2, a3, a4, a5 and a6: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: ¿ the customer reported the plasma separator tube was only partially full.¿ short samples are known to affect immunoassays by modifying blood to additive ratio.Therefore, use error is a cause of this event.The customer did not follow the ifu (instructions for use) and the clsi guidelines for preanalytical sample handling.¿ no hardware errors were reported in conjunction with this event.¿ the customer reported, and verified by data provided, prior to obtaining a result of 37.5 ng/l a sample result of >26779.0 ng/l ovr "[over range]" was obtained.¿ per customer verbal report, qc was run on the pack after obtaining both the >26779.0 ng/l and result of 37.5 ng/l and the customer verbally reported the qc ¿did not indicate contaminated reagent pack¿ so the pack was not discarded.¿ according to access hstni ifu, part number c09448, it states: ¿when a sample with ctni >270,000 pg/ml (ng/l) is tested, clinically significant intra-assay carryover may be observed if access hstni is the test performed immediately after the >270,000 pg/ml (ng/l) ctni sample.An open or unopened hstni reagent pack used directly after a >270,000 pg/ml (ng/l) sample may show clinically significant carryover impacting all subsequent samples tested from that reagent pack.The extent of carryover observed is directly proportional to the ctni concentration that is present in the high sample.In one study, the estimated carryover (based upon the upper and lower limits of the 95% ci) was 3-5 pg/ml (ng/l) from a high sample at 270,000 pg/ml (ng/l) and 5-8 pg/ml (ng/l) from a high sample at 500,000 pg/ml (ng/l).Because samples with >270,000 pg/ml (ng/l) ctni may not be immediately identifiable without dilution, the actions below should be taken if an hstni result greater than the value of the highest hstni calibrator (i.E., >~27,000 pg/ml "[ng/l]") is observed: a.Remove and discard all open access hstni reagent packs.B.Load a single access hstni reagent pack.C.Run your current low level hstni qc on all reagent pipettors configured for hstni to verify that there is no further carryover.Note: unicel dxi operators can test all configured reagent pipettors by setting up a qc file.Refer to the appropriate system manuals and/or help system for information on configuring qc.D.Repeat any hstni samples with positive results generated after the >27,000 pg/ml (ng/l) sample and then continue normal operation.¿ ¿ the customer technical support advised the customer to verify hardware by running a system check and precision run on each pipettor.A passing system check was obtained 18sep2024.The attached data for the precision run was not sorted by pipettor.15.6 ng/l was the total mean.0.7 ng/l was the total sd "[standard deviation]".4.4% was the total cv "[coefficient variation]".Inconclusion, the likely cause for this event is determined to be customer use error for not following assay instructions for use or improper sample handling and/or not running qc (quality controls) after obtaining an elevated sample.Retrospective mdr submission under capa-001570.The complaint was reassessed using beckman coulter's revised mdr malfunction reportability methodology and was determined to be reportable.This report is being submitted as part of capa-001570 remediation activities.

Brand Name
Access High Sensitivity Troponin I reagent
Common Device Name
Immunoassay Method, Troponin Subunit
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50950477
Report Number2122870-2026-00418
Device Sequence Number10446393
Product Code MMI
UDI-Device Identifier15099590693183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue NumberB52699
Device Lot Number338998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown